Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 104, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 4, 2012, 7:29 PM EDT for 5 counties in Indiana. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2012, 7:29 PM EDT (23:29 UTC)
- Expired
- Aug 4, 2012, 8:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Allen County, IN, Huntington County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 46 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 7:45 PM EDT | TSTM WND DMG | 2 Sw Andrews, IN | TREE DOWN NEAR COUNTY ROAD 115N AND ROUTE 24. |
| Aug 4, 7:47 PM EDT | TSTM WND DMG | Andrews, IN | LARGE TREE DOWN ON MCKEEVER ROAD. TIME ESTIMATED FROM RADAR. |
| Aug 4, 7:52 PM EDT | TSTM WND DMG | 2 Nw Huntington, IN | TREES AND POWER LINES DOWN ON RANGELINE ROAD AND 500 N |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 5:35 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1883 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425 WUUS53 KIWX 042329 SVRIWX INC003-069-169-179-183-050015- /O.NEW.KIWX.SV.W.0104.120804T2329Z-120805T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 729 PM EDT SAT AUG 4 2012 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WELLS COUNTY IN NORTHEAST INDIANA... NORTHERN HUNTINGTON COUNTY IN NORTHEAST INDIANA... NORTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA... SOUTHERN WHITLEY COUNTY IN NORTHEAST INDIANA... SOUTHWESTERN ALLEN COUNTY IN NORTHEAST INDIANA... * UNTIL 815 PM EDT * AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 9 MILES WEST OF ANDREWS...OR 6 MILES NORTHEAST OF WABASH...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... ANDREWS... HUNTINGTON... OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BIPPUS...BRACKEN...LUTHER...GOBLESVILLE...BOWERSTOWN...WASHINGTON CENTER...LAUD...MAHON...ROANOKE...ABOITE...DUNFEE AND ROLLING HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT 877-633-6772. && LAT...LON 4114 8520 4083 8534 4081 8582 4096 8589 TIME...MOT...LOC 2329Z 245DEG 29KT 4089 8572 WIND...HAIL 60MPH <.50IN $$
2 follow-up statements
251 WWUS53 KIWX 042352 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 752 PM EDT SAT AUG 4 2012 INC169-050002- /O.CAN.KIWX.SV.W.0104.000000T0000Z-120805T0015Z/ WABASH IN- 752 PM EDT SAT AUG 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WABASH COUNTY IS CANCELLED... AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT 877-633-6772. && LAT...LON 4107 8545 4114 8520 4083 8534 4082 8564 TIME...MOT...LOC 2352Z 256DEG 45KT 4108 8531 4087 8548 $$ INC003-069-179-183-050015- /O.CON.KIWX.SV.W.0104.000000T0000Z-120805T0015Z/ ALLEN IN-WHITLEY IN-HUNTINGTON IN-WELLS IN- 752 PM EDT SAT AUG 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR NORTHWESTERN WELLS...NORTHERN HUNTINGTON...SOUTHEASTERN WHITLEY AND SOUTHWESTERN ALLEN COUNTIES... AT 752 PM EDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF HUNTINGTON TO ANDREWS...AND MOVING EAST AT 40 MPH. THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHERN HUNTINGTON...NORTHWESTERN WELLS...SOUTHEASTERN WHITLEY AND SOUTHWESTERN ALLEN COUNTIES...INCLUDING THE FOLLOWING LOCATIONS ROLLING HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH... ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT 877-633-6772. && LAT...LON 4107 8545 4114 8520 4083 8534 4082 8564 TIME...MOT...LOC 2352Z 256DEG 45KT 4108 8531 4087 8548 WIND...HAIL 60MPH <.50IN $$
594 WWUS53 KIWX 050006 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 806 PM EDT SAT AUG 4 2012 INC003-069-179-183-050016- /O.EXP.KIWX.SV.W.0104.000000T0000Z-120805T0015Z/ ALLEN IN-WHITLEY IN-HUNTINGTON IN-WELLS IN- 806 PM EDT SAT AUG 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WELLS...NORTHERN HUNTINGTON...SOUTHEASTERN WHITLEY AND SOUTHWESTERN ALLEN COUNTIES WILL EXPIRE AT 815 PM EDT... AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING WAS MOVING OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT 877-633-6772. && LAT...LON 4107 8545 4114 8520 4083 8534 4082 8564 TIME...MOT...LOC 0006Z 256DEG 45KT 4112 8508 4091 8526 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:52 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 4, 4:52 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
452 PM EDT SAT AUG 4 2012
.SHORT TERM... /TONIGHT THROUGH SUNDAY NIGHT/
STRONG SFC HEATING INTO LWR/MID 90S WITHIN BKN CU FIELD ACRS NRN
IN AMID LWR-MID 70S SFC DPS POOLED ALONG SFC WARM FNT BNDRY
AFFORDING MODERATELY STRONG 3500-5000 J/KG RESERVOIR FM NRN IL TO
CNTL IN/WRN OH. SLIGHTLY MODIFIED 18 UTC KILX SNDG YIELD 4400
J/KG. HIGH WETBULB ZERO GT 14KFT/DEEP WARM SUBCLOUD LYR FOR LESSER
HAIL RISK...THOUGH DOWNDRAFT INTENSITIES TO BE ENHANCED PER PRECIP
LOADING PER PWAT NEAR 2 INCHES AND HAIL MELT/SUBLIMATION WIHTIN
WARM SUBCLOUD REGN. ALSO OF NOTE IS SHALLOW/HALF KM DEEP VORTICITY/
HELICAL REGN EXTENDING SEWD FM NERN IL SFC LOW/TRIPLE PT...ALONG
WARM FNT THAT EXTNDS SEWD INTO FAR SRN CWA. INITIAL CONCERN FOR
SVR/LOW PROB TORNADIC STORMS WITHIN THIS REGN AND COVER WITH
SCATTERED SVR WORDING. PRIMARY FOCUS HOWEVER WL BE LATER THIS EVE
WITH NERN/NCNTL IL LINEAR CONVECTION. BEST SVR RISK APPEARS WEST
OF I69 CORRIDOR THROUGH THIS EVENING/ERLY TONIGHT. THEREAFTER
STORMS TO BECOME INCRSGLY ELEVATED/LESS ROOTED IN SFC. HOWEVER
SUSTENANCE OF STORMS THROUGH ENTIRE CWA ANTICIPATED PER RAMPING
SRLY LLJ TO 50 KTS NOSING INTO SERN CWA AROUND 09 UTC. TREND OF
FASTER TIMING PER RECENT TRENDS CONTD WITH DOUBT CAST ON SERN CWA
MIDDAY REGEN PER ANTICIPATED LOW STRATUS/STRATOCU CLOUD
SHIELD...THOUGH KEPT MINOR MENTION FAR SERN PER PRIOR FCST/COLLAB
WITH ERN OFFICES. OTHERWISE...DRIER/COOLER AIRMASS AS PLAINS SFC
HIGH BUILDS EWD INTO SRN GRLTLKD/MID MS VLY MON. STRONG INSOLATION
MONDAY TO OFFSET SHALLOW CAA FOR DIFFICULT MAX TEMP FCST AND
POTNL NON-DIURNAL TREND ESPCLY NRN/NWRN CWA.
&&
.LONG TERM... /MONDAY THROUGH SATURDAY/
RIDGE OVER THE WESTERN US CONTINUES TO BE THE DOMINANT PLAYER FOR
THE WEATHER IN THE GREAT LAKES REGION. LONG WAVE PATTERN SUPPORTS
THE CONTINUED REINFORCEMENT OF THE WESTERN RIDGE WITH AN ABUNDANCE
OF SHORTWAVES DIVING ACROSS THE NORTHERN PACIFIC.
WHILE THE MODELS ALL DIFFER ON THE TIMING OF THE SHORTWAVE ENERGY
BEING GENERATED/EJECTED ACROSS THE WESTERN US RIDGE...THE END RESULT
IS A COOL DOWN OVER THE GREAT LAKES REGION - BRINGING TEMPERATURES
BACK TO NEAR AND POSSIBLY SLIGHTLY BELOW CLIMATOLOGICAL NORMS FOR
THE EXTENDED PERIOD. ALSO THE WESTERN RIDGE BECOMES FLATTENED OVER
TIME AND THIS WILL FAVOR A MORE PROGRESSIVE FLOW PATTERN OVER THE
GREAT LAKES REGION.
BY THE END OF THE PERIOD...THE CHANCE OF CONVECTION/PRECIPITATION
WILL INCREASE AS ANOTHER AND LIKELY WELL ORGANIZED SHORTWAVE DIGS
OUT OF CENTRAL CANADA INTO THE GREAT LAKES LATE THURS THROUGH FRI
NIGHT TIMEFRAME. AGAIN...MODEL TIMING PLACEMENT DISCREPANCIES RESULT
IN INITIATION TIME...COVERAGE AND DURATION OF PRECIPITATION...BUT
GENERALLY ALL SUPPORT SOME PRECIPITATION FOR THE PERIOD AND WILL
CONTINUE WITH CURRENT FORECAST OF CHC/SLIGHT CHC TSRA. GIVEN THE
LOCATION OF THE SURFACE BASED MOISTURE AND PRE-TROF/FRONT FLOW WOULD
EXPECT TO SEE DECENT AMOUNT OF MOISTURE RETURNING TO THE REGION
PRIOR TO THE TROF PASSAGE. AGAIN...TIMING WILL BE CRUCIAL.
&&
.AVIATION... /18 UTC TAFS/
RAPID DOWNSTREAM DESTABILIZATION FAVORING CONVECTIVE COMPLEX ACRS
ERN IA/NWRN IL INTO NWRN IN ABOUT 00 UTC...SPREADING EWD THROUGH THE
LATE EVE/ERLY NIGHT. CONCERN EARLY WRT SIG SFC WIND GUST POTNL WITH
STORMS ERLY THIS EVE...LESSER AT KFWA ONCE PARCELS BECOME INCSGLY
ELEVATED IN NATURE. POST FNTL COOLING/CYCLONIC FLOW/LAGGING WRN EDGE
OF HIR SFC DPS...PORTENDS TO STRATUS DEVLPMENT ERLY SUN AM.
INITIALLY HAVE INTRODUCED AS TEMPO LOW END MVFR/BLO FUEL ALT MET
CONDS. LATER ITERATIONS TO LKLY ASSESS FURTHER FOR PSBL LWRG INTO
IFR RANGE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...RIP CURRENT RISK FROM 11 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR INZ003.
MI...RIP CURRENT RISK FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY
MORNING FOR MIZ077.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 5 AM SUNDAY TO 5 AM EDT MONDAY FOR
LMZ043-046.
&&
SHORT TERM...MURPHY
LONG TERM...LEWIS
AVIATION...MURPHYHazardous weather outlook, Aug 4, 5:47 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 547 PM EDT SAT AUG 4 2012 INZ026-027-032>034-OHZ001-002-004-005-015-016-024-025-052200- WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE... MARION...HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 547 PM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. WHILE THE BEST CHANCES FOR SEVERE STORMS WILL BE ALONG AND WEST OF INTERSTATE 69...AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT. BRIEF WIND GUSTS TO 50 MPH WILL BE THE MOST PROBABLE THREAT...HOWEVER AN ISOLATED DAMAGING WIND GUST TO 60 MPH IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED EARLY TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>009-012>018-020-022>025-MIZ077>081-052200- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE 547 PM EDT SAT AUG 4 2012 /447 PM CDT SAT AUG 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT HEAT INDEX VALUES WILL REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON. SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING. DAMAGING WIND GUSTS TO 70 MPH ARE POSSIBLE IN THE SEVERE STORMS. HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS EVENING AND EARLY TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-052200- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 547 PM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING INTO EARLY TONIGHT. WIND GUSTS TO 70 KNOTS ARE POSSIBLE WITH THESE STORMS...ESPECIALLY THIS EVENING. HAZARDOUS CONDITIONS WILL EXIST FOR SMALL CRAFT DUE TO THUNDERSTORMS AND INCREASED WINDS AND WAVES BY DAYBREAK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY INTO SUNDAY EVENING. HAZARDOUS CONDITIONS WILL EXIST FOR SMALL CRAFT SUNDAY INTO SUNDAY EVENING. THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON INTO FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 4, 6:34 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
634 PM EDT SAT AUG 4 2012
OHZ001-004-005-015-016-024-025-042300-
ALLEN OH-DEFIANCE OH-HENRY OH-PAULDING OH-PUTNAM OH-VAN WERT
OH-WILLIAMS OH-
634 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD ALLEN...SOUTHEASTERN
WILLIAMS...DEFIANCE...PAULDING...NORTHEASTERN VAN WERT...SOUTHWESTERN
HENRY...PUTNAM AND EXTREME NORTHEASTERN ALLEN COUNTIES...
AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ANTWERP TO 13 MILES
SOUTH OF FORT SHAWNEE...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
DELPHOS...
FORT SHAWNEE...
LIMA...
DEFIANCE...
OTTOVILLE...
ELIDA...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN.
LAT...LON 4064 8388 4064 8410 4066 8411 4065 8421
4069 8422 4069 8433 4089 8436 4121 8481
4124 8480 4148 8438 4113 8391 4089 8387
4065 8387
TIME...MOT...LOC 2234Z 234DEG 26KT 4122 8464 4052 8418Local storm report, Aug 4, 7:09 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
709 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG LA PORTE 41.61N 86.72W
08/04/2012 LA PORTE IN PUBLIC
2 LARGE TREES DOWN.
&&
BENTLEYLocal storm report, Aug 4, 7:18 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
718 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND GST 2 N NORTH WEBSTER 41.36N 85.70W
08/04/2012 E65 MPH KOSCIUSKO IN NWS OFFICE
ESTIMATED 65 MPH WINDS AT NATIONAL WEATHER SERVICE
OFFICE.
&&
BENTLEYLocal storm report, Aug 4, 7:22 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
722 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 5 N LA PORTE 41.68N 86.72W
08/04/2012 LA PORTE IN TRAINED SPOTTER
A SMALL TREE REPORTED DOWN.
&&
BENTLEYLocal storm report, Aug 4, 7:23 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
723 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST MISHAWAKA 41.66N 86.16W
08/04/2012 E60 MPH ST. JOSEPH IN NWS EMPLOYEE
&&
BENTLEYLocal storm report, Aug 4, 7:28 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
728 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 1 E ELKHART 41.68N 85.96W
08/04/2012 E65 MPH ELKHART IN TRAINED SPOTTER
&&
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:48 PM EDT | Special Weather Statement | IWX | Cass | 27 min |
| Aug 4, 3:55 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 50 min |
| Aug 4, 4:17 PM EDT | Rip Current Statement | IWX | 38 hr | |
| Aug 4, 4:20 PM EDT | Small Craft Advisory | IWX | 31 hr | |
| Aug 4, 4:24 PM EDT | Special Weather Statement | IWX | Grant | 21 min |
| Aug 4, 4:44 PM EDT | Special Weather Statement | IWX | Huntington | 31 min |
| Aug 4, 4:49 PM EDT | Special Weather Statement | IWX | Miami | 26 min |
| Aug 4, 4:51 PM EDT | Special Weather Statement | IWX | Marshall | 24 min |
| Aug 4, 4:57 PM EDT | Special Marine Warning | IWX | 2 hr | |
| Aug 4, 5:17 PM EDT | Special Weather Statement | IWX | Huntington, Wells, Whitley | 28 min |
| Aug 4, 5:18 PM EDT | Special Weather Statement | IWX | Kosciusko, Marshall | 27 min |
| Aug 4, 5:35 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Saint Joseph, Starke | 70 min |
| Aug 4, 5:38 PM EDT | Special Weather Statement | IWX | Fulton | 52 min |
| Aug 4, 5:50 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski | 40 min |
| Aug 4, 6:03 PM EDT | Special Weather Statement | IWX | Allen | 27 min |
| Aug 4, 6:08 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 52 min |
| Aug 4, 6:11 PM EDT | Severe Thunderstorm Warning | IWX | Marshall, Saint Joseph, Starke | 49 min |
| Aug 4, 6:16 PM EDT | Special Weather Statement | IWX | LaGrange | 29 min |
| Aug 4, 6:18 PM EDT | Tornado Warning | IWX | LaPorte, Saint Joseph | 42 min |
| Aug 4, 6:39 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 51 min |
| Aug 4, 7:01 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Miami, Wabash | 33 min |
| Aug 4, 7:12 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Kosciusko, Noble, Whitley | 48 min |
| Aug 4, 7:23 PM EDT | Severe Thunderstorm Warning | IWX | Grant | 52 min |
| Aug 4, 7:31 PM EDT | Special Weather Statement | IWX | Steuben | 44 min |
| Aug 4, 7:40 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 50 min |
| Aug 4, 7:57 PM EDT | Areal Flood Advisory | IWX | Allen, DeKalb, Steuben | 93 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.